Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 50, NWS Little Rock, AR

March 20, 20124 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 20, 2012, 2:59 PM CDT for 4 counties in Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 20, 2012, 2:59 PM CDT (19:59 UTC)
Expired
Mar 20, 2012, 3:45 PM CDT
In force
46 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Grant County, AR, Hot Spring County, AR, Pulaski County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 17 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 20, 2:55 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WUUS54 KLZK 201959
SVRLZK
ARC053-059-119-125-202045-
/O.NEW.KLZK.SV.W.0050.120320T1959Z-120320T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
259 PM CDT TUE MAR 20 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GRANT COUNTY IN CENTRAL ARKANSAS...
  EAST CENTRAL HOT SPRING COUNTY IN SOUTHWEST ARKANSAS...
  PULASKI COUNTY IN CENTRAL ARKANSAS...
  EASTERN SALINE COUNTY IN CENTRAL ARKANSAS...

* UNTIL 345 PM CDT

* AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
  SOUTHWEST OF PRATTSVILLE...OR 10 MILES WEST OF SHERIDAN...AND
  MOVING NORTH AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST LITTLE ROCK...   SW LITTLE ROCK...     SHERWOOD...
  N LITTLE ROCK ARPT... NORTH LITTLE ROCK...  MAUMELLE...
  LAKE MAUMELLE...      JACKSONVILLE...       DWNTWN LITTLE ROCK...
  LITTLE ROCK ARPT...   BRYANT...             BENTON...
  TULL...               TRASKWOOD...          THIEL...
  SYLVAN HILLS...       SWEET HOME...         SHANNON HILLS...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 112 AND 142.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 139 AND 161.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3419 9250 3423 9271 3494 9263 3495 9248
      3490 9244 3491 9242 3493 9242 3493 9236
      3493 9224 3490 9207 3486 9207
TIME...MOT...LOC 1959Z 192DEG 45KT 3431 9258

$$

62
2 follow-up statements
414 
WWUS54 KLZK 202023
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
323 PM CDT TUE MAR 20 2012

ARC053-059-202032-
/O.CAN.KLZK.SV.W.0050.000000T0000Z-120320T2045Z/
GRANT AR-HOT SPRING AR-
323 PM CDT TUE MAR 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOT SPRING AND
NORTHWESTERN GRANT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3485 9208 3449 9237 3450 9240 3445 9241
      3446 9268 3494 9262 3495 9248 3490 9244
      3492 9241 3493 9242 3493 9223 3490 9207
TIME...MOT...LOC 2022Z 192DEG 45KT 3458 9250

$$

ARC119-125-202045-
/O.CON.KLZK.SV.W.0050.000000T0000Z-120320T2045Z/
PULASKI AR-SALINE AR-
323 PM CDT TUE MAR 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SALINE
AND CENTRAL PULASKI COUNTIES UNTIL 345 PM CDT...

AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 5 MILES SOUTHEAST OF BENTON...MOVING NORTH AT 50 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  WEST LITTLE ROCK...   SW LITTLE ROCK...     SHERWOOD...
  N LITTLE ROCK ARPT... NORTH LITTLE ROCK...  MAUMELLE...
  LAKE MAUMELLE...      JACKSONVILLE...       DWNTWN LITTLE ROCK...
  LITTLE ROCK ARPT...   BRYANT...             BENTON...
  SYLVAN HILLS...       SWEET HOME...         SHANNON HILLS...
  ROLAND...             PROTHRO JUNCTION...   PINNACLE MTN...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 112 AND 142.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 139 AND 161.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3485 9208 3449 9237 3450 9240 3445 9241
      3446 9268 3494 9262 3495 9248 3490 9244
      3492 9241 3493 9242 3493 9223 3490 9207
TIME...MOT...LOC 2022Z 192DEG 45KT 3458 9250

$$

BJS
010 
WWUS54 KLZK 202046
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
346 PM CDT TUE MAR 20 2012

ARC119-125-202055-
/O.EXP.KLZK.SV.W.0050.000000T0000Z-120320T2045Z/
PULASKI AR-SALINE AR-
346 PM CDT TUE MAR 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SALINE AND CENTRAL
PULASKI COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. 
ANOTHER STORM IS APPROACHING THE WARNED AREA FROM THE SOUTH...SO THE 
THREAT HAS NOT DIMINISHED...PAY ATTENTION FOR FURTHER POSSIBLE 
WARNINGS. 

LAT...LON 3485 9208 3449 9237 3450 9240 3445 9241
      3446 9268 3494 9262 3495 9248 3490 9244
      3492 9241 3493 9242 3493 9223 3490 9207
TIME...MOT...LOC 2023Z 192DEG 45KT 3459 9250

$$

BJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 12:49 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 20, 12:49 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1249 PM CDT TUE MAR 20 2012

.AVIATION...
HIGH PRESSURE CONTINUES TO THE EAST OF ARKANSAS AND LOW PRESSURE
TO THE WEST. SHOWERS AND THUNDERSTORMS CONTINUE TO STREAM NORTH
THROUGH CENTRAL...WESTERN...AND SOUTH ARKANSAS. THE RAIN WILL
BECOME MORE WIDESPREAD THIS EVENING AND OVERNIGHT. THERE WILL BE
SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS.
VFR AND MVFR CONDIONS ARE MAINLY EXPECTED. SOME IFR CONDITIONS
WILL BE NOTED IN THE MORNING WITH LOWER CEILINGS AND VISIBILITIES
DUE TO RAIN AND FOG.

&&

.PREV DISCUSSION... /ISSUED 645 AM CDT TUE MAR 20 2012 /

AVIATION...
MAINLY VFR CEILINGS ALL TAFS WITH AREAS OF MVFR CEILINGS THIS
MORNING AND AFTERNOON. AREA OF SHOWERS AND STORMS HAVE HELD ALONG
THE OK TO AR STATE LINE THIS MORNING BUT TODAY MOVEMENT WILL BE VERY
SLOW TO THE EAST. STARTED WITH VCSH ALL TAFS THEN GRADUALLY VCTS
WITH CB CLOUDS LATE MORNING TO EARLY AFTERNOON...WEST TO CENTRAL.
THEN BETTER CHANCES OF SHOWERS AND THUNDERSTORMS LATER IN THE
AFTERNOON TO TONIGHT AS THE SYSTEM SLOWLY MOVES EAST. MVFR CEILINGS
MAINLY EXPECTED WITH CONVECTION. WINDS FROM THE S TO E 5 TO 15 KNOTS
THIS MORNING BECOMING 9 TO 18 KNOTS WITH SOME GUSTS AROUND 25 KNOTS
IN THE AFTERNOON. (59)

PREV DISCUSSION... /ISSUED 456 AM CDT TUE MAR 20 2012/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT

HEAVY RAINFALL EVENT UNFOLDING ACROSS EASTERN OKLAHOMA...AND WILL
SLOWLY MOVE INTO ARKANSAS TODAY AND TONIGHT. MODELS OVERALL ARE IN
GOOD AGREEMENT...AND FOR THE MOST PART...HAVE MAINLY JUST FINE TUNED
THE ONGOING FORECAST.

WESTERN ARKANSAS HAS RECEIVED BETWEEN 0.50 TO 1 INCH AMOUNTS OVER
THE LAST SIX HOURS...WITH THE HEAVIEST RAINFALL REMAINING WEST OF
THE STATE LINE. THE COLD FRONT HAS SLOWED/STALLED OVER FAR EASTERN
OKLAHOMA/WESTERN ARKANSAS...WITH RAINFALL REMAINING IN THE SAME
AREAS THROUGH SUNRISE. RAINFALL WILL GRADUALLY MOVE EAST THIS
MORNING...REACHING THE LITTLE ROCK AREA AFTER NOON.

MAIN CHANGE WITH THIS FORECAST WAS TO INCREASE RAINFALL AMOUNTS
ACROSS THE SOUTHWEST INTO SOUTHERN COUNTIES...AND EXPAND THE FLASH
FLOOD WATCH. GULF MOISTURE WILL POOL ACROSS NORTHERN LOUISIANA AND
SOUTHERN ARKANSAS...AND HAVE INCREASED RAINFALL AMOUNTS ACROSS THE
SOUTHERN COUNTIES...WITH FOUR TO SIX INCHES COMMON. WITH MUCH OF THE
EASTERN HALF OF THE STATE REMAINING DRY FOR MUCH OF TODAY...HAVE
HELD OFF ON THE FLASH FLOOD WATCH FOR THESE AREAS UNTIL
TONIGHT...AND CONTINUE THIS AREA THROUGH WEDNESDAY NIGHT.

MODELS ARE ALL SHOWING THE COLD FRONT MOVING EAST OF THE AREA
WEDNESDAY NIGHT...WITH THE UPPER LOW MOVING ACROSS SOUTHERN MISSOURI
THURSDAY. HOWEVER...MODELS ARE USUALLY TOO FAST WITH THESE
SYSTEMS...AND HAVE HELD ON TO SMALL RAIN CHANCES THROUGH FRIDAY.

ONCE AGAIN...HEAVY RAINFALL IS AND WILL REMAIN THE MAJOR CONCERN
WITH THIS SYSTEM. THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS
MUCH OF THE AREA. HOWEVER...WITH CLOUD COVER/RAINFALL...STRONG
STORMS WILL BE HARD TO COME BY. WILL CONTINUE TO HIGHLIGHT THE FLOOD
CONCERNS...WITH DAMAGING WINDS THE MAIN CONCERN WITH ANY STRONG
STORM.

LONG TERM...SATURDAY THROUGH MONDAY

MODELS ARE IN GOOD AGREEMENT BY SATURDAY WITH THE SURFACE AND UPPER
LOWS HAVING MOVED TO THE OH TO TN VALLEYS. A NORTHWEST UPPER FLOW
WILL BE OVER AR WITH A LIGHT NW SURFACE FLOW INTO AR ON SATURDAY.
THROUGH SUNDAY TO MONDAY THE UPPER LOW CONTINUES TO PUSH EAST...
WHILE UPPER RIDGING BUILDS INTO THE PLAINS. AT THE SURFACE...HIGH
PRESSURE WILL MAINLY BE IN CONTROL OVER THE SOUTHERN PLAINS. DRY
WEATHER CONDITIONS ARE EXPECTED WITH ABOVE NORMAL TEMPS OF 5 TO 10
DEGREES ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     63  73  52  68 /  80  70  70  50
CAMDEN AR         59  70  50  70 / 100  80  60  30
HARRISON AR       57  69  48  67 /  90  70  60  40
HOT SPRINGS AR    58  68  50  68 / 100  80  50  20
LITTLE ROCK   AR  61  71  52  69 /  80  80  60  30
MONTICELLO AR     64  73  53  70 /  80  80  60  30
MOUNT IDA AR      55  67  49  67 / 100  80  50  20
MOUNTAIN HOME AR  60  69  50  68 /  80  70  60  40
NEWPORT AR        64  76  54  68 /  60  60  70  50
PINE BLUFF AR     63  72  53  69 /  80  80  60  40
RUSSELLVILLE AR   59  67  49  67 /  90  80  50  30
SEARCY AR         63  72  52  68 /  80  70  70  40
STUTTGART AR      64  74  54  69 /  80  80  70  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BAXTER-BOONE-
CALHOUN-CLARK-CONWAY-DALLAS-GARLAND-HOT SPRING-JOHNSON-LOGAN-
MARION-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-SCOTT-
SEARCY-VAN BUREN-YELL.

FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH LATE
WEDNESDAY NIGHT FOR BRADLEY-CLEVELAND-DREW-FAULKNER-GRANT-
JEFFERSON-LINCOLN-PULASKI-SALINE.

&&

AVIATION...51
Hazardous weather outlook, Mar 20, 5:00 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE MAR 20 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE STORMS WILL BE POSSIBLE TODAY OVER PARTS
OF WESTERN TO CENTRAL ARKANSAS...AS THE STRONG STORM SYSTEM SLOWLY
DRIFTS EAST. THE MAIN THREATS WOULD BE DAMAGING WINDS AND LARGE
HAIL. AN ISOLATED SEVERE STORM MAY PRODUCE A TORNADO BUT THE
OVERALL THREAT IS LOW. THE GREATER THREAT TODAY WILL BE HEAVY
RAIN WITH POSSIBLE FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR MOST OF WESTERN ARKANSAS TODAY...AND PARTS OF CENTRAL
ARKANSAS LATER TODAY. ALSO A LAKE WIND ADVISORY IS IN EFFECT FOR
MUCH OF THE STATE.

FLASH FLOODING WILL BEGIN TO BE A CONCERN THROUGH THE DAY AND
TONIGHT...AS MORE AND MORE RAIN FALLS OVER WESTERN AND CENTRAL
ARKANSAS. RAIN AMOUNTS TODAY AND TONIGHT WILL BE FROM 1 TO 3
INCHES WITH ISOLATED HIGHER AMOUNTS. RESIDENTS ACROSS ARKANSAS
SHOULD MONITOR THIS WEATHER SITUATION CLOSELY DUE TO THE POTENTIAL
FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SLOW MOVING STRONG STORM SYSTEM WILL MOVE ACROSS ARKANSAS WEDNESDAY
THROUGH FRIDAY...AND CONTINUE TO BRING ROUNDS OF SHOWERS AND
THUNDERSTORMS...WITH HEAVY RAIN. DUE TO THE EXTENDED PERIOD OF
RAIN...THERE WILL BE A HIGH RISK OF FLASH FLOODING AND SOME RIVER
FLOODING. RAIN AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THROUGH
THURSDAY WITH ISOLATED HIGHER AMOUNTS POSSIBLE. IF THE WEATHER
SYSTEM MOVES EVEN A LITTLE BIT SLOWER THAN CURRENTLY EXPECTED...
SOME TOTALS IN THE WEST COULD EASILY EXCEED 8 INCHES. THESE HIGH
RAIN AMOUNTS WILL BRING FLASH FLOODING...WITH THE POTENTIAL FOR
HIGH WATER RESCUES AND LIFE THREATENING SITUATIONS. RIVER FLOODING
WOULD ALSO RESULT. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR MOST
OF WESTERN AND CENTRAL ARKANSAS THROUGH WEDNESDAY. WATCHES MAY
HAVE TO BE EXTENDED BEYOND THAT TIME IF CONDITIONS WARRANT.

AREA RESIDENTS SHOULD MONITOR THIS DEVELOPING WEATHER SITUATION
CLOSELY DUE TO THE IMPACT OF POSSIBLE FLOODING RAINS.

THE STORM SYSTEM IS EXPECTED TO PUSH OUT OF ARKANSAS ON FRIDAY
WITH THE RAIN BECOMING MUCH LIGHTER AND ENDING. DRY WEATHER IS
FORECAST FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY DUE TO THE SLIGHT RISK OF
SEVERE STORMS...AND IF FLASH FLOODING BECOMES LIFE THREATENING
ACROSS THE STATE.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

In the hours before

Special weather statement, Mar 20, 2:48 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
248 PM CDT TUE MAR 20 2012

ARZ043-044-054-055-062-202020-
DALLAS AR-GRANT AR-HOT SPRING AR-PULASKI AR-SALINE AR-
248 PM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALINE...SOUTHERN
PULASKI...EASTERN HOT SPRING...WESTERN GRANT AND NORTHERN DALLAS
COUNTIES UNTIL 315 PM CDT...

AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF COX CREEK LAKE...OR 17 MILES
SOUTHWEST OF SHERIDAN...MOVING NORTH AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BRYANT...             BENTON...             TULL...
  TRASKWOOD...          THIEL...              PRATTSVILLE...
  POYEN...              LEOLA...              HURRICANE LAKE...
  HASKELL...            DOGWOOD...            CARTHAGE...
  CANE CREEK...         WOODLAND HILLS...     VIMY RIDGE...
  SHAW...               SARDIS...             LONO...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 110 AND 124.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3467 9268 3459 9227 3406 9252 3411 9273
TIME...MOT...LOC 1948Z 197DEG 44KT 3417 9260

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 11:26 PM CDTSpecial Weather StatementLZKJohnson44 min
Mar 20, 9:13 AM CDTRiver Flood WarningLZKYell4 days
Mar 20, 9:14 AM CDTRiver Flood WarningLZKPerry7 days
Mar 20, 9:27 AM CDTRiver Flood AdvisoryLZKFranklin24 hr
Mar 20, 10:11 AM CDTRiver Flood WarningLZKClark, Hot Spring54 hr
Mar 20, 10:11 AM CDTRiver Flood WarningLZKCalhoun, Ouachita12 days
Mar 20, 10:11 AM CDTRiver Flood WarningLZKBradley, Calhoun, Union23 days
Mar 20, 10:13 AM CDTRiver Flood WarningLZKClark, Nevada, Ouachita24 hr
Mar 20, 10:17 AM CDTRiver Flood WarningLZKSaline47 hr
Mar 20, 10:17 AM CDTRiver Flood WarningLZKAshley, Bradley, Cleveland, Drew24 hr
Mar 20, 10:42 AM CDTRiver Flood WarningLZKFranklin, Johnson, Logan66 hr
Mar 20, 10:42 AM CDTRiver Flood WarningLZKConway, Perry4 days
Mar 20, 2:48 PM CDTSpecial Weather StatementLZKGrant, Saline32 min
Mar 20, 3:27 PM CDTSevere Thunderstorm WarningLZKDallas, Grant, Saline38 min
Mar 20, 3:40 PM CDTRiver Flood AdvisoryLZKFaulkner, Perry36 hr
Mar 20, 3:42 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren36 min
Mar 20, 3:52 PM CDTSevere Thunderstorm WarningLZKFaulkner, Grant, Lonoke, Pulaski, Saline25 min
Mar 20, 4:28 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski, White47 min
Mar 20, 4:46 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Stone, Van Buren44 min
Mar 20, 4:54 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Van Buren, White51 min
Mar 20, 5:04 PM CDTSevere Thunderstorm WarningLZKArkansas, Cleveland, Jefferson, Lincoln41 min
Mar 20, 5:09 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy, Stone, Van Buren51 min
Mar 20, 5:14 PM CDTTornado WarningLZKCleburne, Faulkner, Van Buren31 min
Mar 20, 5:37 PM CDTSevere Thunderstorm WarningLZKBaxter, Cleburne, Izard, Stone, Van Buren38 min
Mar 20, 5:53 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion36 min
Mar 20, 6:07 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, White38 min
Mar 20, 6:15 PM CDTTornado WarningLZKCleburne, Independence, Izard, Stone19 min
Mar 20, 6:17 PM CDTTornado WarningLZKLonoke, Prairie, White28 min
Mar 20, 6:42 PM CDTTornado WarningLZKCleburne, Lonoke, Prairie, White33 min
Mar 20, 6:50 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard28 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.